Alert archive / Georgia / Freeze Warnings in 2024

Freeze Warning 2, NWS Atlanta, GA

March 18, 202466 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 18, 2024, 3:04 AM EDT for 66 counties in Georgia. It took effect at Mar 19, 2024, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2024, 3:04 AM EDT (07:04 UTC)
In effect from
Mar 19, 2024, 12:00 AM EDT
Expired
Mar 19, 2024, 9:28 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
All 66 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Stewart County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS72 KFFC 180704
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
304 AM EDT Mon Mar 18 2024

GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079-
089>091-102-103-181515-
/O.UPG.KFFC.FZ.A.0001.240319T0400Z-240319T1400Z/
/O.NEW.KFFC.FZ.W.0002.240319T0400Z-240319T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens-
Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-
Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb-
Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta-
Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-
Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion-
Stewart-Webster-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin
304 AM EDT Mon Mar 18 2024

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
TUESDAY...

* WHAT...Sub-freezing temperatures from the mid 20s to lower 30s.

* WHERE...All of north Georgia and much of central Georgia.

* WHEN...From midnight tonight to 10 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Gusty winds, especially during the evening,
  will make it feel even colder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
688 
WWUS72 KFFC 181642
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1242 PM EDT Mon Mar 18 2024

GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079-
089>091-102-103-190400-
/O.CON.KFFC.FZ.W.0002.240319T0400Z-240319T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens-
Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-
Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb-
Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta-
Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-
Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion-
Stewart-Webster-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin
1242 PM EDT Mon Mar 18 2024

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT TUESDAY...

* WHAT...Sub-freezing temperatures from the mid 20s to lower 30s.

* WHERE...All of north Georgia and much of central Georgia.

* WHEN...From midnight tonight to 10 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Gusty winds, especially during the 
  evening, will make it feel even colder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
888 
WWUS72 KFFC 190151
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
951 PM EDT Mon Mar 18 2024

GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079-
089>091-102-103-191400-
/O.CON.KFFC.FZ.W.0002.240319T0400Z-240319T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens-
Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-
Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb-
Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta-
Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-
Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion-
Stewart-Webster-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin
951 PM EDT Mon Mar 18 2024

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 
10 AM EDT TUESDAY...

* WHAT...Sub-freezing temperatures from the mid 20s to lower 30s.

* WHERE...All of north Georgia and much of central Georgia.

* WHEN...From midnight tonight to 10 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Gusty winds, especially during the 
  evening, will make it feel even colder..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
160 
WWUS72 KFFC 190926
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
526 AM EDT Tue Mar 19 2024

GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079-
089>091-102-103-191400-
/O.CON.KFFC.FZ.W.0002.000000T0000Z-240319T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens-
Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-
Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb-
Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta-
Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-
Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion-
Stewart-Webster-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin
526 AM EDT Tue Mar 19 2024

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Sub-freezing temperatures from the mid 20s to lower 30s.

* WHERE...All of north Georgia and much of central Georgia.

* WHEN...From midnight tonight to 10 AM EDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Gusty winds, especially during the 
  evening, will make it feel even colder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
987 
WWUS72 KFFC 191328
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
928 AM EDT Tue Mar 19 2024

GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079-
089>091-102-103-191430-
/O.CAN.KFFC.FZ.W.0002.000000T0000Z-240319T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens-
Dawson-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-
Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-
Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb-
Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta-
Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-
Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Muscogee-Chattahoochee-Marion-
Stewart-Webster-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Columbus, and Lumpkin
928 AM EDT Tue Mar 19 2024

...FREEZE WARNING IS CANCELLED...

Temperatures are rising in the region, and freezing temperature
are no longer expected to be a threat. Thus the Freeze Warning has
been cancelled. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 18, 1:31 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 18, 1:31 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
131 AM EDT Mon Mar 18 2024

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Monday)
Issued at 225 PM EDT Sun Mar 17 2024

Low pressure has developed across the northern Gulf of Mexico and is
currently along the central LA coast. This low pressure will move
east along a stalled frontal boundary that stretches across the far
northern Gulf to the Big Bend area of Florida. Meanwhile, a cold
front stretches from the DELMARVA Peninsula back through central TX.
This boundary will push southward tonight. High pressure will begin
to build in behind the front on Monday.

Precip chances for this afternoon/evening remain highest along and
south of a Macon to Columbus line. The models are not progging much
instability with the low moving east, but cannot rule out an
isolated thunderstorm, especially near CSG. QPF remains fairly light
also and will generally average under a quarter of an inch.

A colder airmass will settle across the CWA behind the cold front
for the early part of the week. Temperatures are expected to range
between 5 and 15 degrees below normal for Monday and Monday night.
Will not make any changes to the Freeze Watch at this time. Those
areas where temperatures are within one to two degrees from freezing
will have to be watched as winds may stay up allowing for more
mixing near the surface.

NListemaa

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 225 PM EDT Sun Mar 17 2024

As high pressure settles in at the surface and the midlevel trough
axis shifts off to the east, the forecast area will be under
northwesterly/westerly flow at the start of the long term forecast
period. A cool and dry continental airmass will be in place Tuesday
morning where most of north Georgia and several locations across
central Georgia will see temperatures dipping at or below the
freezing mark. A Freeze Watch is in effect where freezing
temperatures are expected to last through mid-morning on Tuesday as
this cold snap will pose a threat to any early season crops.
Temperatures Tuesday should rebound quickly into the mid to upper
50s under sunny skies. With dewpoints in the teens and 20s, minimum
relative humidities are expected to plummet to 20-30% areawide,
leading to fire weather related concerns. Wednesday as the closed
low over the Four Corners Region begins to break down and progress
eastward as a shortwave over the southern Plains, we will begin to
see some moisture return over the forecast area. Temperatures will
gradually warm Wednesday and Thursday (with low temperatures in the
30s Wednesday morning and the 40s Thursday morning while high
temperatures will reach the upper 60s to low 70s) while cloud
coverage increases ahead of the next system. As this next wave
pushes towards the forecast area, rainfall chances will return to
the forecast beginning late Thursday night/early morning hours on
Friday as a surface low develops in the northern Gulf. The most
rain appears to fall from Friday morning through the early morning
hours on Saturday with most locations seeing around a quarter of
an inch. Not much instability is in place with this system so not
expecting much in the way of thunderstorms (though cannot rule out
a rumble of thunder or two across central Georgia). Friday's high
daytime temperatures will drop unto the 60s before beginning a
warming trend into the upper 60s and low 70s through the weekend.
Sunday as the surface low shifts off the coast, dry conditions
return.

KAL

&&

.AVIATION...
(06Z TAFS)
Issued at 124 AM EDT Mon Mar 18 2024
Pockets of IFR-LIFR ceilings exist across central GA in the wake
of a departing upr wave that brought some rain to the area Sunday
aftn/eve. A cold front with much drier air has entered far north
GA and will continue to push south overnight through Monday. Mid
and high clouds ahead of deeper upr lvl trough dropping south from
the Great Lakes/Midwest regions will move across the area over the
next 6-12 hours but VFR conditions will prevail, outside of the
low cigs over central GA that will likely persist thru daybreak.

//ATL Confidence...06Z Update...
High all elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          30  59  40  71 /   0   0   0   0
Atlanta         31  58  39  69 /   0   0   0   0
Blairsville     25  54  34  64 /   0   0   0   0
Cartersville    28  58  35  69 /   0   0   0   0
Columbus        33  61  38  71 /   0   0   0   0
Gainesville     30  57  39  69 /   0   0   0   0
Macon           33  61  38  72 /   0   0   0   0
Rome            28  58  36  70 /   0   0   0   0
Peachtree City  30  59  36  71 /   0   0   0   0
Vidalia         36  61  41  72 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Tuesday morning for
GAZ001>005-011>014-019>025-027-030>039-041>062-066>076-078-079-
089>091-102-103.

&&

SHORT TERM...NListemaa
LONG TERM....KAL
AVIATION...DJN.83
Hazardous weather outlook, Mar 17, 10:34 PM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1034 PM EDT Sun Mar 17 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1034 PM EDT Sun Mar 17 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Another round of showers and isolated thunderstorms is expected
across the state Thursday night through Friday night. No severe
weather is anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Warnings in Georgia, 2024Every freeze warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.